Length of time to be on an SSRI and getting off one?
- 7 Sep 2016 by Buddy94
- 8 Sep 2016
- lexapro, paxil, anxiety, panic disorder, generalized anxiety disorder, anxiety and stress, prescription, ssri
I've been on an SSRI since 1999. I was on Paxil until 2008 and Lexapro since then. I've been on 20mg most of the time, although I was prescribed more at one time which showed no more results and went back to 20mg. I initially started taking paxil because of an eating problem where I imagined I was always choking while eating. I hate telling anyone that because it sound ridiculous even to me. This cleared up almost immediately though after starting on Paxil. I'm a little afraid to stop taking an SSRI because I've been on one so long and don't know what might change if I stop taking it. It's also discouraging when exercising and not being able to lose the belly fat no matter how many crunches, cardio and weight training I do. Maybe it's just genetics though that keep the belly fat on, I don't know. I was curious if anyone has been on an SSRI as long as I have and stopped taking it. I would like to know if you still have the problems you had before you started and if you were able to lose weight.
Buddy94; Yes many people have been on SSRI'S ETC and you know you well have to get the doctor to help you come off of it very slowly if you decide to, But just too many people come off of them and find out the problems are still there then have trouble getting regulated again. I would talk this over with your doctor but if you decide to come off of the Paxil remember the slower the better or you're going to get severe side effects. I have been on the SSRI when they finally found something to help me back in the early 80's and have no plans of coming off of them. I am a big believer in our body and chemical's the body makes and believe it is a chemical imbalance and the medications just levels us out. best of luck. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Aug 2013 • 1 answer
Posted 14 Aug 2013 • 7 answers
Posted 15 Aug 2013 • 2 answers
Posted 18 Aug 2013 • 7 answers
Posted 31 Jul 2015 • 2 answers